Alert archive / Mississippi / Tornado Warnings in 2022
Tornado Warning 29, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 29, 2022, 4:35 PM CDT for Jackson County, Mississippi. It was in force for 12 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 29, 2022, 4:35 PM CDT (21:35 UTC)
- Expired
- Oct 29, 2022, 4:47 PM CDT
- In force
- 12 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 29, 4:45 PM CDT | TORNADO | 3 N Wade, MS | VIDEO OF A TORNADO TOUCHING DOWN IN AN OPEN FIELD ABOUT 3 MILES NORTH OF WADE ALONG MS HIGHWAY 63. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 29, 12:26 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
594
WFUS54 KLIX 292135
TORLIX
MSC059-292200-
/O.NEW.KLIX.TO.W.0029.221029T2135Z-221029T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
435 PM CDT Sat Oct 29 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Jackson County in southern Mississippi...
* Until 500 PM CDT.
* At 434 PM CDT, a possible tornado was located near Wade, or 15
miles north of Escatawpa, moving north at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado earlier with this
storm.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3068 8855 3068 8860 3073 8864 3074 8862
3073 8856 3073 8855
TIME...MOT...LOC 2134Z 179DEG 24KT 3071 8858
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
CAB1 follow-up statement
794
WWUS54 KLIX 292147
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
447 PM CDT Sat Oct 29 2022
MSC059-292157-
/O.CAN.KLIX.TO.W.0029.000000T0000Z-221029T2200Z/
Jackson MS-
447 PM CDT Sat Oct 29 2022
...THE TORNADO WARNING FOR NORTHERN JACKSON COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for southern
Mississippi.
LAT...LON 3068 8855 3068 8860 3073 8864 3074 8862
3073 8856 3073 8855
TIME...MOT...LOC 2145Z 179DEG 24KT 3080 8858
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 29, 4:10 PM CDT, 25 minutes earlier.
Area forecast discussion, Oct 29, 4:10 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
410 PM CDT Sat Oct 29 2022
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Tonight through Monday)
Issued at 329 PM CDT Sat Oct 29 2022
The current convection associated with a surface low over NW LA
should exit the area by tonight. The current tornado watch is
expected to expire by 7pm tonight as the convection exits the
area. The main area of concern as of recently is a broken band of
supercells in Jackson County, as we have one confirmed tornado
from this. This area has slightly higher wind shear, so these will
continue to be closely monitored until they exit the radar
tonight. Tomorrow, we return to zonal flow behind the front
tomorrow, and conditions will be dry and mild as surface high
pressure builds in. We look to stay dry on Monday as PW looks to
stay less than an inch and we remain in zonal flow aloft. Lows
were slightly adjusted downward for the drainage areas.
&&
.LONG TERM...
(Monday night through Friday night)
Issued at 329 PM CDT Sat Oct 29 2022
Things stay pretty quiet Monday night with another night of near
seasonal temperatures dropping into the low to mid 50s across
northern areas and the mid 50s to lower 60s across southern
areas. Next upper disturbance will move eastward through the Lower
Mississippi Valley Tuesday afternoon into Tuesday evening. Looks
like there should be enough moisture to fire off some scattered
showers, but overall accumulation won't be much.
That system doesn't really push a front through and in its wake,
high pressure builds in once again with dry weather expected for
the second half of the week. Expect temperatures to warm to
around 5-10 degrees above normal by Thursday and will stay there
through the end of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1249 PM CDT Sat Oct 29 2022
The showers and thunderstorms across the area are currently
affecting all terminals except BTR and HUM. Overall, the convection
is progressing eastward, so the timing for each terminal should be
reflected. When the convection passes by each terminal, expect gusty
winds and lower visibilities into at least the MVFR range. The
convection should pass through all of the terminals by 10pm tonight.
Expect improved conditions with the exception of MVFR ceilings in
the early morning at BTR and MCB. This should clear up by mid-
afternoon.
&&
.MARINE...
Issued at 329 PM CDT Sat Oct 29 2022
Current hazardous conditions over the coastal waters should ease
as high pressure builds into the area later this evening, so the
advisory will not be extended. However, winds of 15 to 20 knots
are expected over the open Gulf waters through at least the first
part of tonight and an exercise caution headline has been issued.
Should remain quiet Sunday and Monday as transient high pressure
moves through the area, but may need headlines again around
Tuesday or Wednesday as the next system affects the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 54 72 53 75 / 10 0 0 0
BTR 55 75 56 78 / 0 0 0 0
ASD 55 75 51 78 / 30 0 0 0
MSY 58 75 58 76 / 10 0 0 0
GPT 60 74 56 77 / 80 0 0 0
PQL 60 74 52 76 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-555-
557-570-572-575-577.
&&
SHORT TERM...JZ
LONG TERM....DM
AVIATION...JZ
MARINE...DMIn the hours before
Special weather statement, Oct 29, 12:27 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1227 PM CDT Sat Oct 29 2022
LAZ039-071-MSZ070-071-291815-
Washington LA-Northern Tangipahoa LA-Pike MS-Walthall MS-
1227 PM CDT Sat Oct 29 2022
...A strong thunderstorm will impact portions of northeastern
Tangipahoa and northwestern Washington Parishes, southwestern
Walthall and southeastern Pike Counties through 115 PM CDT...
At 1227 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Wilmer, or 9 miles east of
Amite, moving north at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Tylertown, Mount Herman and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
&&
LAT...LON 3071 9028 3074 9043 3120 9038 3114 9007
TIME...MOT...LOC 1727Z 189DEG 27KT 3076 9035
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MEFFERSpecial weather statement, Oct 29, 12:31 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1231 PM CDT Sat Oct 29 2022
MSZ077-080-081-291815-
Harrison MS-Hancock MS-Pearl River MS-
1231 PM CDT Sat Oct 29 2022
...A strong thunderstorm will impact portions of northwestern
Harrison, northeastern Hancock and southeastern Pearl River Counties
through 115 PM CDT...
At 1231 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Diamondhead, moving north at
25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
This storm will remain over mainly rural areas of northwestern
Harrison, northeastern Hancock and southeastern Pearl River Counties.
This includes Interstate 10 in Mississippi between mile markers 20
and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for southern
Mississippi.
&&
LAT...LON 3065 8934 3065 8925 3068 8924 3068 8920
3039 8922 3039 8933 3069 8945 3070 8934
TIME...MOT...LOC 1731Z 173DEG 19KT 3043 8929
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MEFFERLocal storm report, Oct 29, 2:19 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
219 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG 7 NE DIAMONDHEAD 30.47N 89.30W
10/29/2022 HARRISON MS EMERGENCY MNGR
AWNING BLOWN OFF OF NECOS MARKET. ALSO, A
FEW POWER POLES DOWNED. TIME ESTIMATED FROM
RADAR. POSSIBLE TORNADO.
&&
DMLocal storm report, Oct 29, 3:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
338 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO MOSS POINT 30.43N 88.54W
10/29/2022 JACKSON MS EMERGENCY MNGR
EM WATCHED TORNADO TOUCH DOWN IN MARSHY AREA
NORTH OF DOWNTOWN MOSS POINT EAST OF HWY
513. ALSO RECEIVED PUBLIC REPORT OF VEHICLE
AND BUILDING DAMAGE NEAR I-10.
&&
DMLocal storm report, Oct 29, 4:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
413 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 1 S GAUTIER 30.37N 88.64W
10/29/2022 JACKSON MS EMERGENCY MNGR
DAMAGE REPORTED TO THE ROOF OF SCHOOL. TREES
ALSO BROKEN AND TWISTED.
&&
PGLocal storm report, Oct 29, 4:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 PM CDT SAT OCT 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 5 NNE VANCLEAVE 30.61N 88.65W
10/29/2022 JACKSON MS EMERGENCY MNGR
HOME REPORTED DAMAGED.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:31 PM CDT | Special Weather Statement | LIX | Hancock | 44 min |
| Oct 29, 2:19 PM CDT | Areal Flood Advisory | LIX | Hancock | 2 hr |
| Oct 29, 2:52 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 38 min |
| Oct 29, 2:58 PM CDT | Tornado Warning | LIX | Jackson | 47 min |
| Oct 29, 3:32 PM CDT | Tornado Warning | LIX | Jackson | 28 min |
| Oct 29, 3:40 PM CDT | Tornado Warning | LIX | Jackson | 50 min |
| Oct 29, 4:40 PM CDT | Special Weather Statement | LIX | Stone | 35 min |
| Oct 29, 4:41 PM CDT | Tornado Warning | LIX | Jackson | 49 min |
| Oct 29, 5:24 PM CDT | Tornado Warning | LIX | Jackson | 36 min |
Nearby
Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.